Missouri, 2005

Damaging Wind in Missouri, June 11, 2005

June 11, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 11:36 AM CST, 54 minutes earlier.

Area forecast discussion, Jun 11, 11:36 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...SHORT TERM/AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT SAT JUN 11 2005

.DISCUSSION...
LINE OF CONVECTION TRACKING EAST ACROSS THE MISSOURI OZARKS EARLY
THIS AFTERNOON.  LINE ASSOCIATED WITH OUTFLOW FROM EARLIER MCS
ACROSS KANSAS THIS MORNING HAD MORE BROKEN SEGMENTS AT MID MORNING
BUT INTENSIFIED BY LATE MORNING AS TEMPERATURES AHEAD OF IT WERE
APPROACHING CONVECTIVE TEMPERATURES.  SCATTERED THUNDERSTORMS WERE
OCCURRING OVER SOUTH CENTRAL MISSOURI AHEAD OF MAIN LINE OF
THUNDERSTORMS WERE TEMPERATURES HAVE REACHED THE UPPER 70S TO LOW
80S.  TEMPERATURES QUICKLY DROP INTO THE MID 60S AS THE MAIN LINE
PUSHES THROUGH AND SEE LITTLE RECOVERY WEST OF THIS.  THUS...NOT
EXPECTING REDEVELOPMENT BEHIND THE MAIN LINE TODAY.

HAVE SENT GRID/ZONE UPDATES TO INCREASE POPS ALONG THE MAIN LINE FOR
THIS AFTERNOON AND TO REDUCE TEMPERATURES BEHIND THE LINE.

&&

.AVIATION...
FOR THE 18Z TAFS...MAIN BAND OF THUNDERSTORMS WAS PUSHING THROUGH
SGF AND SHOULD GO INTO MORE STRATIFOR PRECIPITATION THROUGH 20Z.
JLN ON WESTERN EDGE OF PRECIPITATION AND SHOULD SEE PRECIPITATION
END BY 19Z.  CEILINGS SHOULD IMPROVE THIS AFTERNOON AS HEAVIEST RAIN
MOVES EAST AND SHOULD BE VFR BY LATE AFTERNOON.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

LINDENBERG
Hazardous weather outlook, Jun 11, 12:00 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT JUN 11 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HAIL UP TO THE SIZE OF NICKELS.
    WINDS IN EXCESS OF 60 MPH.
    AND HEAVY RAINFALL WITH LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  LINE OF THUNDERSTORMS TO AFFECT AREAS EAST OF HIGHWAY 65 THIS
  AFTERNOON WITH SCATTERED THUNDERSTORMS OCCURRING AHEAD OF THE
  MAIN LINE OF THUNDERSTORMS.

  DISCUSSION:

  A LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK EAST ACROSS
  THE EASTERN MISSOURI OZARKS THIS AFTERNOON...GENERALLY
  EAST OF THE HIGHWAY 65 CORRIDOR.  SCATTERED THUNDERSTORMS
  WILL BE POSSIBLE AHEAD OF THIS MAIN LINE OF THUNDERSTORMS
  THROUGH THE EARLY EVENING.

  TEMPERATURES BEHIND THE MAIN LINE OF THUNDERSTORMS SHOULD
  DROP INTO THE 60S AND STABILIZE THE ATMOSPHERE.  THIS
  SHOULD PREVENT ADDITIONAL DEVELOPMENT FROM OCCURRING
  THIS AFTERNOON AND EVENING.

  A THUNDERSTORM COMPLEX MAY DEVELOP IN THE PLAINS TONIGHT
  AND PUSH INTO SOUTHEAST KANSAS AND WESTERN MISSOURI TOWARDS
  SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
  DISTURBANCES ACROSS THE REGION THROUGH MONDAY
  NIGHT...BEFORE A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS
  REGION. ABUNDANT LOW-LEVEL MOISTURE WILL ALLOW FOR STRONG TO
  POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT. IN
  ADDITION...LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Jun 11, 8:17 AM CST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT SAT JUN 11 2005

KSZ073-MOZ066-111445-
BOURBON-VERNON-
917 AM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL
945 AM CDT...

AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES WEST OF FORT SCOTT...
AND MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR FULTON BY 930 AM CDT.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

GAEDE
Special weather statement, Jun 11, 9:19 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 AM CDT SAT JUN 11 2005

MOZ088-093-111545-
JASPER-NEWTON-
1019 AM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
1045 AM CDT...

AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAGINAW...OR 7 MILES NORTHWEST OF
NEOSHO...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR DIAMOND BY 1025 AM CDT.
  6 MILES NORTH OF GRANBY BY 1030 AM CDT.
  NEAR SARCOXIE BY 1045 AM CDT.

WINDS UP TO 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS STORM.

GAEDE
Special weather statement, Jun 11, 9:42 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CDT SAT JUN 11 2005

MOZ094-102-111645-
BARRY-LAWRENCE-
1042 AM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY FOR BARRY AND LAWRENCE COUNTIES UNTIL
1145 AM CDT...

AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SARCOXIE TO FAIRVIEW
TO 5 MILES WEST OF EXETER...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF MONETT TO 7 MILES SOUTHWEST OF MONETT TO 16 MILES NORTH
OF PEA RIDGE...AND MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR PURDY BY 1100 AM CDT.
  NEAR MOUNT VERNON BY 1125 AM CDT.
  NEAR VERONA BY 1130 AM CDT.
  NEAR AURORA BY 1145 AM CDT.

WINDS AROUND 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THESE STORMS.

GAEDE

The radar

The Springfield radar (KSGF), 78 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wright

When
June 11, 12:30 PM CST
Where
Wright County, Hartville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.250, -92.517

A couple of trees were downed near Hartville from thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455858.